Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hot flash on leg, history of mild heart attack, taking daily medication. Could this be a sign of blood clot?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
two days ago i began having a hot flash on my right lower leg .I have kept a log and it happens every hour.i had a mild heart attack sept 15 2009 and take meds daily i am 49 and female .could this be a sign for a blood clot or something else?
Posted Thu, 3 May 2012 in General Health
Answered by Dr. Sujeet N Charugulla 5 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Hot flash/flush in your lower right leg, I would assume would be due to increased blood supply in that area and you would be experiencing it as a feeling of warmth or rise in temperature locally.

Normally such sensations occur due to irritation of a nerve/s in the leg region which relays the temperature sensations, and causes those effects by dilating the local blood vessels akin to inflammation.

But, considering your background medical history of a mild heart attack, the antihypertensive medications, blood thinner, hypocholestrolemic drug, and the beta blocker - all do not have any side effect pointing to the leg.

I can only suspect 2 things for you:
1. One, is the basic posturing of the leg - unconsciously you might have placed it awkwardly in a way putting pressure to the nerves which could have got it on. But, as you say it happens hourly - this is remote.
2. Another, your isosorbide medication - which dilates the blood vessels needed to prevent the attack in your heart, does have dilatory effects elsewhere too. So further causing the flushes. - You would need a review of the dosage in case this is found right by your doctor too.

Don't worry - this should settle down as the cause is investigated further if any apart from above 2.

Meanwhile, I would advise you to keep pillows as support when you sit on hard surfaces or check on your day to day postures of sitting, sleeping etc at home. If you notice anything - do make a try to alter.

Anyway, watch for a day or two and you would need to visit the doctor.

Definitely not a clot. Because - the signs needed then are - pain sometimes very severe, temperature etc -which you do not have at this moment.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Follow-up: Hot flash on leg, history of mild heart attack, taking daily medication. Could this be a sign of blood clot? 2 hours later
at 2 pm this afternoon i experienced tingling in my right foot along with the warmth when standing wearing a sneaker--like the bottom of my foot was falling asleep--since then i am home with no shoes on and warmth has gone to back of my calf and i have experienced pain in my calf when walking --the warmth is like a radiating glow and goes away. thank you!
Answered by Dr. Sujeet N Charugulla 13 hours later
Thanks for the follow up.

Yes, now that the actual pain in the calf muscle has occurred - is the time for a review with the doctor. Any sign of pain in the calf during activity is taken a good note, and the possibility of a small clot needs to be ruled out. Nothing serious as you are presently getting this only on walking and also it has subsided on its own.

Pain in the calf, continuous and severe is of serious concern.

The tingling sensation is also part of the symptom of above.

I would advice now, to get in touch with your prescribing physician.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor